Jump to content

TheRealThing: Quit Antidepressants 8 years ago (still suffering)


TheRealThing

Recommended Posts

I quit antidepressants 8 years ago and developed complicated neurological symptoms. I have been left with myoclonus, Pgad, and daily headaches and fatigue. I noticed it particularly around the withdrawal from Effexor and then Mirtazapine, and I haven't been able to reverse it since.

 

A few times I did even try to go back on antidepressants several years later and all it did was make my Pgad worse, so I now stay away from them.

 

I am wondering has anyone else had similar problems and found some answers and ways to treat this? All my doctors are stumped.

Started taking Prozac in 2004 at 20mg a day for anxiety and depression

Switched to Celexa in 2006 at 40mg a day

Switched to Paxil and remained on that until 2008 at 40mg a day

Started feeling fatigued so then swwitched to Zoloft and stayed on that until 2009 at 50mg

Sitched to Effexor briefly at 37mg but found it ineffective and then immediately switched to Remeron 30mg and experience of brain zap withdrawals but these went away. Stopped taking antidepressants altogether in October 2009 for a break.

 

Since then I had developed complex neurological symptoms such as myoclonus, pgad, chronic headaches, fatigue that has not gone away.

Tried going back to antidepressants: Lexapro, Notriptyline and Sertraline to see if they would help and they did not.

Tried Lyrica but couldn't tolerate side-effects. Tried Tramadol with some improvements but wasn't allowed to stay on it long term and was moved onto Amitriptyline which did not help and decided not to take it.

 

 

Now stay away from meds and try to manage and understand my symptoms as best I can. Been recommended benzodiazepines but I am avoiding due to risk of long term problems with those.

Link to comment
  • Moderator Emeritus

Hi TheRealThing,

 

Welcome to SA.

 

So that we have accurate information about your drug history please Create Your Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking. Phone Instructions:  Withdrawal History Signature.

 

Providing information about how you came off the different drugs will also be helpful.

 

Having this additional information we allow us to offer suggestions based on your individual situation.

 

 

This is your Intro/Update topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment
  • Administrator

Welcome, TRT.

 

I'm sorry you're going through this.

 

Do your symptoms follow any daily pattern? How is your sleep?

 

You might find these interesting

Intro to antidepressant withdrawal syndrome

 

One theory of antidepressant withdrawal syndrome
 

and other topics in  What is withdrawal syndrome?

  

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi Therealthing,

 

Sorry to hear about the damage AD'S have caused to your nervous system.

A lot of people have experienced PGAD from Antidepressants.

Once your nervous system has been desensitized, a lot of people don't tolerate supplements and Antidepressants.

It is plainly obvious that AD's are not for you, and that it causes yourPGAD symptoms to flare up.

I also experienced PGAD from Zoloft, but it has gone away. I am currently weaning myself of Mitrazapine.

I honestly don't know how you can treat persistant PGAD symptoms.

It is probably best to see a specialist.

 

How are you coping with the symptoms?

Do you get flare ups, pain, burning?

I never got a straight answer why this happens to some people.

It seems to be more common than not.

Search this forum, and you will see that at least 10 people have been affected by AD'S induced PGAD.

It is just horrendous what these drugs do to people.

Wishing you all the best, Hopefull.

DRUG HISTORY:

 

November 2013- Zoloft, ( Bad reaction).

January 2014 - March 2014 Seroquel.( Quit Cold Turkey).

January2014- Mirtazapine, I was taking 15mg at one stage, reduced to 7.5mg, Pgad reactions to Mirtazapine. Doctor kept increasing it to 37.5mg, until July 2014. No improvement, experiencing panic attacks, on 37.5 mg. I had enough by October 2014. Began tapering.

October 2014- Started tapering Mirtazapine from 37.5mg.

September 2015- Down to 4mg of Mirtazapine. Crashed.

September 16th- Up dosed to 5mg. Held this dose for almost 5 months. Stabilised.

February 2016- Began tapering again. From 5mg to 4.5mg of Mirtazapine. (Rocking the boat, again)! Lol. :(

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy